U.S. doctors online nowAsk doctors free
A 41-year-old member asked:

Should i have tetracycline removed from my gums?

3 doctor answers4 doctors weighed in
Dr. Simon Rosenberg
Prosthodontics 47 years experience
Why is it there?: Tetracycline (arestin, atradox) is inserted in deep gum pockets between the teeth and gums to kill destructive bacteria and encourage pocket depth reduction and reattachment of the gum to the tooth. These tetracyclines do not need to be removed as they dissolve with time. If you refer to tetracycline staining of teeth, no treatment is needed except for cosmetic reasons.
Dr. Dinh Bui
Dr. Dinh Buianswered
Dentistry 24 years experience
No: If you refer to a situation where an antibiotic impregnated carrier inserted into your gum to fight infection, they usually self resorbable and thus does not needed to be removed. However, these treatments are only adjunctive, applied to only isolated cases and thus usually are not required for the successful outcome of periodontal therapy.
Dr. Gary Sandler
Dentistry 55 years experience
Please repost your ?: Please explain who placed the tetracycline, for what purpose and why you would consider having it removed.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 44-year-old member asked:
2 doctor answers5 doctors weighed in
A 38-year-old member asked:
1 doctor answer1 doctor weighed in
A 43-year-old member asked:
1 doctor answer4 doctors weighed in
A 50-year-old member asked:
1 doctor answer2 doctors weighed in
A 18-year-old female asked:
1 doctor answer1 doctor weighed in
Last updated Dec 10, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.